Alert archive / Washington / Gale Warnings in 2011
Gale Warning 79, NWS Seattle, WA
NWS Seattle, WA issued this gale warning at Aug 9, 2011, 2:35 PM PDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 9, 2011, 2:35 PM PDT (21:35 UTC)
- Expired
- Aug 10, 2011, 2:40 AM PDT
- In force
- 12 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted, in the capitals the NWS used until 2016.
556 WHUS76 KSEW 092135 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 235 PM PDT TUE AUG 9 2011 PZZ131-132-100545- /O.UPG.KSEW.SC.Y.0793.000000T0000Z-110810T1200Z/ /O.NEW.KSEW.GL.W.0079.110809T2135Z-110810T0900Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 235 PM PDT TUE AUG 9 2011 ...GALE WARNING IN EFFECT UNTIL 2 AM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 2 AM PDT WEDNESDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WIND...WEST WIND 25 TO 35 KNOTS TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
2 follow-up statements
378 WHUS76 KSEW 100331 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 831 PM PDT TUE AUG 9 2011 PZZ131-132-101000- /O.EXT.KSEW.GL.W.0079.000000T0000Z-110810T1000Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 831 PM PDT TUE AUG 9 2011 ...GALE WARNING NOW IN EFFECT UNTIL 3 AM PDT WEDNESDAY... THE GALE WARNING IS NOW IN EFFECT UNTIL 3 AM PDT WEDNESDAY. * WIND...WEST WIND 25 TO 35 KNOTS...EASING LATE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
158 WHUS76 KSEW 100940 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 240 AM PDT WED AUG 10 2011 PZZ131-132-101745- /O.CAN.KSEW.GL.W.0079.000000T0000Z-110810T1000Z/ /O.NEW.KSEW.SC.Y.0794.110810T0940Z-110811T0000Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 240 AM PDT WED AUG 10 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... ...GALE WARNING HAS ENDED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON. THE GALE WARNING HAS BEEN CANCELLED. * WIND...WEST WIND 15 TO 30 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this gale warning went out at Aug 9, 9:09 AM PDT, 5 hours 26 minutes earlier.
Area forecast discussion, Aug 9, 9:09 AM PDT, 5 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
909 AM PDT TUE AUG 9 2011
.SYNOPSIS...ONSHORE FLOW WILL CONTINUE THROUGH THURSDAY FOR VARYING
AMOUNTS OF CLOUD COVER. A WEAK LOW PRESSURE SYSTEM MOVING ACROSS
THE AREA LATE TONIGHT AND WEDNESDAY WILL RESULT IN AREAS OF
DRIZZLE ACROSS THE LOWER ELEVATIONS. MEANWHILE...DAYTIME
TEMPERATURES WILL REMAIN BELOW NORMAL THROUGH THURSDAY.
&&
.SHORT TERM...
CLOUDS BLANKETED MUCH OF THE CWA THIS MORNING...WITH CLOUDS
COVERING THE CASCADE VALLEYS AND LOWER SLOPES. THERE WERE SOME
NOTABLE HOLES IN THE CLOUD COVER OVER THE LOWLANDS...MAINLY OVER
THE SW AND FAR N INTERIORS.
NOT MUCH CHANGE IN THE PATTERN WILL OCCUR TODAY. IN GENERAL...
THERE SHOULD BE LESS SUNSHINE ACROSS THE LOWLANDS TODAY COMPARED
TO YESTERDAY. THE EXCEPTION WILL BE THOSE AREAS THAT ARE SEEING
SOME SUN NOW.
ANTICIPATE A WEAK UPPER TROF OFFSHORE TO MOVE OVER THE CWA TONIGHT
AND THEN OVER ERN WA TOMORROW AFTERNOON. IT APPEARED THAT THE
MODELS WERE A LITTLE SLOWER TO MOVE THIS FEATURE EWD...THUS LOOK
FOR COPIOUS CLOUD COVER ON WED ALONG WITH AREAS OF DRIZZLE.
WEAK HIGH PRES ALOFT WILL PREVAIL OVER THE REGION ON THU FOR
INCREASED SUNSHINE IN THE AFTERNOON BUT MAINLY OVER THE INTERIOR.
.LONG TERM FROM THE PREV DISCUSSION...
LOW LEVEL ONSHORE FLOW WILL CONTINUE INTO EARLY NEXT WEEK WITH
NOT MUCH CHANGE FROM DAY TO DAY. WHILE DAY TO DAY DIFFERENCES ARE
SUBTLE...IT APPEARS THE LOW LEVELS DRY OUT A BIT FRIDAY AND
SATURDAY FOR A BIT MORE SUNSHINE AND MAYBE A FEW DEGREES OF
WARMING. LONG RANGE MODELS HINT AT A WEAKENING FRONTAL SYSTEM
MOVING ONSHORE SUNDAY NIGHT OR MONDAY WHICH COULD BRING A LITTLE
RAIN. SCHNEIDER
&&
.AVIATION...AN UPPER LEVEL TROUGH ALONG THE CENTRAL BRITISH COLUMBIA
COAST THIS MORNING WILL MOVE SOUTHEAST ACROSS WASHINGTON TONIGHT AND
WEDNESDAY. LIGHT WESTERLY FLOW ALOFT WILL BECOME MODERATE
NORTHWESTERLY. AIR MASS IS STABLE AND DRY EXCEPT FOR AREAS OF LOW
LEVEL MOISTURE. STRATUS WILL TAKE LONGER TO SCATTER...NOT UNTIL
AFTER 22Z. CLOUDS WILL REFORM AGAIN QUICKLY THIS EVENING. CEILINGS
TODAY 2-3K FT...LIFTING IN THE AFTERNOON...THEN 1-2K FT OVERNIGHT.
KSEA...DISCUSSION ABOVE APPLIES. SOUTH WIND AROUND 5 KT THIS MORNING
WILL BECOME SOUTHWEST 5-8 KT AFTER 18Z. CHB
&&
.MARINE...ONSHORE GRADIENTS WILL SUPPORT SMALL CRAFT ADVISORY WINDS
IN THE CENTRAL AND EAST STRAIT THROUGH THE DAY. WINDS WILL INCREASE
AGAIN THIS EVENING THROUGH THE STRAIT. COULD BE CLOSE TO GALE AGAIN
BUT KEPT WINDS AT 20-30 KT FOR NOW.
ONSHORE FLOW OF VARYING DEGREES WILL CONTINUE THROUGH THE REST OF
THE WEEK. EXPECT LATE AFTERNOON AND EVENING SMALL CRAFT ADVISORY
WINDS IN THE CENTRAL AND EAST STRAIT EACH DAY. CHB
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...NONE.
PZ...SMALL CRAFT ADVISORY UNTIL 5 AM PDT WEDNESDAY FOR CENTRAL U.S.
WATERS STRAIT OF JUAN DE FUCA-EAST ENTRANCE U.S. WATERS
STRAIT OF JUAN DE FUCA.
&&
WWW.WEATHER.GOV/SEATTLEThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 3:06 AM PDT | Small Craft Advisory | SEW | 11 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.